Alert archive / Minnesota / Winter Storm Watches in 2010
Winter Storm Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Jan 22, 2010, 3:27 AM CST for 14 counties in Minnesota. It took effect at Jan 22, 2010, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2010, 3:27 AM CST (09:27 UTC)
- In effect from
- Jan 22, 2010, 6:00 PM CST
- Expired
- Jan 22, 2010, 11:50 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS43 KMPX 220927 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CST FRI JAN 22 2010 ...WINTRY MIX TO AFFECT PARTS OF WESTERN MINNESOTA THROUGH SATURDAY... .A LOW PRESSURE SYSTEM WILL DEVELOP OVER COLORADO TODAY AND LIFT NORTHEAST INTO SOUTHERN MINNESOTA SATURDAY. THIS WILL DRAW WARM AND MOIST AIR INTO THE REGION LATER TONIGHT. THE POTENTIAL EXISTS FOR SIGNIFICANT ICING AND SNOW ACROSS PORTIONS OF WESTERN MINNESOTA. THE PRECIPITATION WILL BEGIN AS FREEZING RAIN AND SLEET DURING THE EVENING...BEFORE WARMING UP TO FREEZING RAIN OR RAIN SATURDAY MORNING. AS THE STORMS LIFTS INTO SOUTHERN MINNESOTA ON SATURDAY...THE RAIN OR FREEZING RAIN COULD CHANGE OVER WET SNOW AND BECOME HEAVY. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA WEST OF A LINE FROM LITTLE FALLS TO REDWOOD FALLS...FOR TONIGHT THROUGH SATURDAY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. SOME UNCERTAINTY REMAINS ON THE AMOUNT OF WARM AIR THAT LIFTS SOUTHERN MINNESOTA WITH THE STORM. CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS POTENTIAL STORM. MNZ041>043-047>049-054>058-064-065-073-221730- /O.NEW.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... REDWOOD FALLS 327 AM CST FRI JAN 22 2010 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON. * TIMING...FREEZING RAIN AND SLEET WILL MOVE INTO THE AREA THIS EVENING...BECOMING MORE WIDESPREAD AFTER MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO RAIN AND SNOW SATURDAY MORNING BEFORE CHANGING TO ALL SNOW BY SATURDAY NIGHT. * MAIN IMPACT...ICE ACCUMULATIONS BETWEEN A ONE TENTH AND ONE QUARTER INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES ON UNTREATED ROADS AND BRIDGES. * OTHER IMPACTS...SNOWFALL OF 1 TO 3 INCHES. THE WEIGHT OF THE ICE AND WET SNOW MAY BRING DOWN WEAK TREE LIMBS CREATING POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
173 WWUS43 KMPX 221750 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1150 AM CST FRI JAN 22 2010 ...WINTRY MIX TO AFFECT PARTS OF THE AREA THROUGH SATURDAY... .LOW PRESSURE EVOLVING EAST OF THE ROCKIES TODAY WILL LIFT NORTHEAST INTO SOUTHERN MINNESOTA SATURDAY. THIS WILL DRAW WARM AND MOIST AIR INTO THE REGION LATER TONIGHT. THE POTENTIAL EXISTS FOR SIGNIFICANT ICING AND SNOW ACROSS PORTIONS OF WESTERN MINNESOTA... WITH LESS SIGNIFICANT ACCUMULATIONS TO THE SOUTH AND EAST WHERE TEMPERATURES WILL WARM MORE DRAMATICALLY. THE PRECIPITATION WILL BEGIN AS FREEZING RAIN... AND POSSIBLY SLEET TOWARD EVENING ACROSS WEST CENTRAL MINNESOTA... THEN DEVELOP EASTWARD OVER CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS. ABOVE FREEZING TEMPERATURES ALOFT AND SUB-FREEZING SURFACE TEMPERATURES WILL CONTINUE TO BRING A THREAT OF FREEZING RAIN TO WEST CENTRAL MINNESOTA THROUGH MUCH OF THE DAY ON SATURDAY... WITH A MIX OF FREEZING RAIN AND RAIN LIKELY GIVING WAY TO ALL RAIN ACROSS THE REMAINDER OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN BY SATURDAY AFTERNOON. SOME SNOW AND SLEET COULD ALSO MIX IN AT TIMES ACROSS WEST CENTRAL MINNESOTA ON SATURDAY. COOLER AIR SHOULD BEGIN TO FILTER BACK INTO THE AREA FROM WEST TO EAST SATURDAY NIGHT... ALTHOUGH THERE REMAINS SOME UNCERTAINTY IN HOW THINGS WILL UNFOLD BEYOND SATURDAY. WHEN COLDER AIR DOES ARRIVE... IT WILL ALLOW PRECIPITATION TO TRANSITION TO ALL SNOW ACROSS THE AREA. A WINTER STORM WARNING HAS BEEN ISSUED FOR THE AREA ROUGHLY WEST OF A LINE FROM LITTLE FALLS TO REDWOOD FALLS... FOR TONIGHT THROUGH SATURDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. IN ADDITION... A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE AREA EAST OF THE WINTER STORM WARNING AND ROUGHLY NORTH AND WEST OF A LINE FROM NEW ULM THROUGH THE SOUTHERN PORTION OF THE TWIN CITIES METRO AREA TO RICE LAKE. SOME UNCERTAINTY REMAINS ON THE AMOUNT OF WARM AIR THAT WILL LIFT INTO THE AREA WITH THIS STORM... MAKING IT DIFFICULT TO ASSESS PRECISELY HOW MUCH SNOW AND ICE WILL OCCUR... AND EXACTLY WHEN THE CHANGES IN PRECIPITATION TYPE WILL OCCUR. HOWEVER... THE MOST SIGNIFICANT IMPACTS ARE ANTICIPATED IN THE WINTER STORM WARNING AREA... WITH LESSER BUT STILL CONSIDERABLE IMPACTS EXPECTED IN THE WINTER WEATHER ADVISORY AREA. CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS STORM. MNZ041-042-047-048-054>056-064-230200- /O.UPG.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/ /O.NEW.KMPX.WS.W.0002.100123T0000Z-100124T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 1150 AM CST FRI JAN 22 2010 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT AMOUNTS OF FREEZING RAIN AND SOME SNOW... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING... FREEZING RAIN... AND POSSIBLY SLEET WILL MOVE INTO THE AREA BY THIS EVENING... AND BECOME MORE WIDESPREAD AFTER MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO FREEZING RAIN AND SNOW BY SATURDAY AFTERNOON. THE PRECIPITATION IS EXPECTED TO TRANSITION TO ALL SNOW SATURDAY NIGHT. * MAIN IMPACT... ICE ACCUMULATIONS IN EXCESS OF TWO TENTHS OF AN INCH ARE EXPECTED. THIS WILL LEAD TO DANGEROUS TRAVEL CONDITIONS... PARTICULARLY ON UNTREATED ROADS AND BRIDGES. * OTHER IMPACTS...SNOWFALL OF 1 TO 4 INCHES. THE WEIGHT OF THE ICE AND WET SNOW WILL POSSIBLY RESULT IN POWER OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MNZ043-049-057-058-065-073-230200- /O.UPG.KMPX.WS.A.0002.100123T0000Z-100124T0000Z/ /O.NEW.KMPX.WW.Y.0005.100123T0000Z-100124T0000Z/ MORRISON-STEARNS-KANDIYOHI-MEEKER-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...LITTLE FALLS...ST. CLOUD...WILLMAR... LITCHFIELD...OLIVIA...REDWOOD FALLS 1150 AM CST FRI JAN 22 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF FREEZING RAIN... SLEET... RAIN AND POSSIBLY SOME SNOW... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...FREEZING RAIN AND POSSIBLY SLEET WILL MOVE INTO THE AREA THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO RAIN AND FREEZING RAIN SATURDAY MORNING BEFORE LIKELY CHANGING TO ALL RAIN SATURDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATIONS BETWEEN ONE TENTH AND ONE QUARTER INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES ON UNTREATED ROADS AND BRIDGES. * OTHER IMPACTS...THE WEIGHT OF ICE COULD LEAD TO A FEW POWER OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$ MNZ044-045-050>053-059>063-066>069-074-075-WIZ014-015-023-230200- /O.NEW.KMPX.WW.Y.0005.100123T0000Z-100124T0000Z/ MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-BROWN- NICOLLET-POLK-BARRON-ST. CROIX- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...NEW ULM...ST. PETER...AMERY...BALSAM LAKE... RICE LAKE...BARRON...HUDSON...NEW RICHMOND 1150 AM CST FRI JAN 22 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF FREEZING RAIN... SLEET... AND RAIN... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. * TIMING...FREEZING RAIN AND POSSIBLY SOME SLEET WILL MOVE INTO THE AREA THIS EVENING... BECOMING MORE WIDESPREAD AFTER MIDNIGHT. THE MIXED PRECIPITATION WILL TRANSITION TO RAIN AND FREEZING RAIN SATURDAY MORNING BEFORE CHANGING TO ALL RAIN BY SATURDAY AFTERNOON. * MAIN IMPACT...ICE ACCUMULATIONS BETWEEN A ONE AND TWO TENTHS OF AN INCH INCH ARE POSSIBLE. THIS WILL LEAD TO SLIPPERY SURFACES ON UNTREATED ROADS AND BRIDGES. * OTHER IMPACTS...THE WEIGHT OF ICE COULD LEAD TO A FEW POWER OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 21, 11:29 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 21, 11:29 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 PM CST THU JAN 21 2010
.UPDATE...
ADDED 06Z TAF DISCUSSION BELOW.
&&
.DISCUSSION...
VERY DIFFICULT FORECAST WITH SEVERAL WAVES LIFTING NORTHEAST OVER
THE DEEP SNOWPACK. WARM AND MOIST AIR WILL CONTINUE TO OVERRIDE THE
SHALLOW COLD AIR IN PLACE ACROSS THE FORECAST AREA. SURFACE TEMPS AT
THIS TIME WERE HOVERING IN THE 20S...AND WILL ONLY COOL DOWN A FEW
DEGREES FROM OUR DAYTIME MAXS TODAY. 850 MB TEMPS AND WIND FLOW
DOES INCREASE OVER THE UPPER MIDWEST WITH THE ZERO ISOTHERM AS PER
ECMWF LIFTING WELL NORTH OF OUR CWA BY FRIDAY NIGHT. EXPECT MUCH OF
THE PRECIP TO STAY EITHER LIQUID OR A MIXED BLEND OF FREEZING
RAIN/SLEET OR RAIN ACROSS MUCH OF THE FORECAST THROUGH SUNDAY.
850 MB TEMP ARE FORECAST TO COOL TO -2 DEG CELSIUS SUNDAY MORNING
OVER THE FAR WESTERN SECTION...WITH THE COLD AIR GRADUALLY OOZING
EAST OVER THE REMAINDER OF THE FORECAST AREA.
TONIGHT...LOW CLOUDS AND PATCHY FREEZING DRIZZLE OR FREEZING RAIN
WILL LINGER OVER PARTS OF EAST CENTRAL MN AND PARTS OF WEST CENTRAL
WISCONSIN INTO EARLY EVENING. AREAS OF FOG/FREEZING FOG WILL PERSIST
OVER WESTERN TWO THIRDS OF THE FORECAST AREA OVERNIGHT. SURFACE
PRESSURE GRADIENT WILL BEGIN TO TIGHTEN UP OVER THE FORECAST AREA
FRIDAY MORNING.
CURRENT WATER VAPOR IMAGERY SHOWED VERY STRONG UPPER JET OVER THE
PACIFIC EXTENDING INTO SOUTHWEST CONUS. DEEP UPPER LEVEL TROUGH OFF
THE PACIFIC COAST...WILL MOVE OVER INTERIOR WESTERN U.S. TONIGHT.
THIS SYSTEM WILL BRING MAINLY RAIN OR MIXED FREEZING RAIN OR SLEET
ACROSS MUCH OF OUR FORECAST...WHILE HEAVY SNOW APPEARS MORE LIKELY
TO OCCUR OVER THE DAKOTAS...WHERE WINTER STORM WATCHES REMAINS IN
EFFECT FOR THIS WEEKEND.
THE LATEST MEDIUM RANGE MODELS AND MODEL BLENDS BOTH ECMWF AND
GFS...MOVES THE SURFACE LOW WEST AND NORTH OF OUR FORECAST AREA BY
SATURDAY MORNING. MUCH OF THE PRECIPITATION SHOULD STAY LIQUID OR
MIXED FREEZING RAIN AND SLEET THRU MID DAY THRU SUNDAY EVENING.
MODELS BRING A DRY SLOT INTO SOUTH CENTRAL MN ON SUNDAY. THUS..ANY
SIGNIFICANT ICE OR SNOW ACCUMULATIONS SHOULD OCCUR WELL NORTH AND
WEST.
AS THE SURFACE LOW LIFTS MOVES FURTHER TO THE EAST BY SUNDAY
NIGHT...IT SHOULD DRAWN SOME MUCH COLDER AIR...ESPECIALLY MONDAY AND
TUESDAY. EXPECT SOME LINGERING LIGHT SNOW OR SNOW FLURRIES INTO
MONDAY OVER THE EASTERN SECTION.
&&
.AVIATION.../06Z TAF ISSUANCE/
A BIT TRICKY ON CIG LEVELS TONIGHT WITH A TRAJECTORY OF DRIER AIR
COMING IN FROM THE EAST...AFFECTING THE WI TAF SITES..KSTC AND
KMSP. THESE SITES MAY REMAIN MVFR CIG CONDITIONS OVERNIGHT AND
PERHAPS INTO FRIDAY MORNING. THE WESTERN PART OF THE FORECAST AREA
WILL REMAIN IN IFR CIG AND VSBY CONDITIONS THROUGH THE FORECAST
PERIOD...AHEAD OF THE DEVELOPING STORM SYSTEM TO OUR SOUTHWEST.
THE FIRST PART OF THE WAVE FROM THE APPROACHING STORM WILL MOVE
INTO WESTERN MN FRIDAY EVENING AND THEN INTO EASTERN MN BY THE END
OF THE FORECAST PERIOD. THE BEGINNING PRECIP MOST LIKELY BE
FREEZING RAIN. THERE MAY BE SOME PATCHY FREEZING DRIZZLE AHEAD OF
THE SYSTEM OVER WEST CENTRAL MN. EXPECT AN ESE FLOW THROUGH THE
PERIOD WITH GUSTS DEVELOPING OVER MN BY FRIDAY AFTERNOON AND
EVENING.
IN SUMMARY...LOOK FOR MVFR CIGS EAST AND IFR CIGS WEST THROUGH THE
DAY BUT LOWERING EAST DURING THE LAST HALF OF THE FORECAST PERIOD.
VSBYS PRIMARILY P6SM EAST BUT MVFR TO HIGH END IFR WEST.
KMSP...GENERALLY MVFR CIGS OVERNIGHT WITH VFR VSBYS...BUT SMALL CHANCE OF
LOWERING TO IFR CIGS FOR A TIME FRIDAY MORNING OR JUST INTO MVFR.
CHANCE OF FREEZING RAIN DEVELOPING LATE IN THE FORECAST PERIOD
WITH IFR CIGS AND MVFR VSBYS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ANOKA-
BENTON-CARVER-CHISAGO-DAKOTA-FREEBORN-GOODHUE-HENNEPIN-
ISANTI-KANABEC-LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-
RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-TODD-
WASECA-WASHINGTON-WRIGHT.
WI...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
JVM/JPRHazardous weather outlook, Jan 21, 2:06 PM CST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 206 PM CST THU JAN 21 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 206 PM CST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG WILL LINGER OVER SOUTHWEST MINNESOTA THROUGH TONIGHT. PERIODS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE OVER CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN INTO THIS EVENING. PATCHY FREEZING DRIZZLE WILL OCCUR ACROSS MUCH OF THE OUTLOOK AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH EAST FROM THE ROCKIES AND INTO THE NORTHERN PLAINS ON FRIDAY AND THEN GRADUALLY MOVE OVER THE OUTLOOK AREA DURING THE WEEKEND. THIS SYSTEM WILL LIKELY BRING A PERIOD OF FREEZING RAIN TO THE REGION FRIDAY NIGHT AND EARLY SATURDAY. HOWEVER...PLENTY OF UNCERTAINTY REMAINS WITH THIS SYSTEM REGARDING PRECIPITATION TYPE FOR THE REMAINDER OF SATURDAY AND SUNDAY. AT THIS TIME...A CONTINUED THREAT FOR MIXED PRECIPITATION EXISTS...INCLUDING FREEZING RAIN...SLEET AND SNOW....ESPECIALLY ACROSS WESTERN AREAS OF MINNESOTA. CONTINUE TO MONITOR THE FORECAST FOR UPDATES AND FURTHER DETAILS CONCERNING THIS POTENTIAL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:25 PM CST | Winter Weather Advisory | MPX | Anoka, Benton, Carver, Chisago, Dakota, Freeborn and 20 more | 6 hr |
| Jan 22, 11:50 AM CST | Winter Storm Warning | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 2 more | 28 hr |
| Jan 22, 11:50 AM CST | Winter Weather Advisory | MPX | Anoka, Benton, Brown, Carver, Chisago, Hennepin and 17 more | 28 hr |
| Jan 22, 2:51 PM CST | Freezing Rain Advisory | MPX | Blue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 5 more | 21 hr |
Nearby
Winter Storm Watches in Minnesota, 2010Every winter storm watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.